Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Theory of nonlinear optics in dielectric spheres. II. Coupled-partial-wave theory of resonant, resonantly pumped stimulated Brillouin scattering

Not Accessible

Your library or personal account may give you access

Abstract

I derive a self-consistent-field, coupled-mode theory of the generation of stimulated Brillouin scattering (SBS) in transparent dielectric spheres by using full vector-partial-wave theory. The results are expressed in an analytical form that is suitable for efficient numerical evaluation. The theoretical method introduced in this paper uses the Racah–Wigner angular-momentum calculus to derive selection rules for the allowed nonlinear couplings of partial waves and uses Fourier–Bessel and Fourier–Dini expansions for the radial eigenfunctions of the electromagnetic and acoustic normal modes. The derivation shows that the SBS field must be resonant in order to satisfy the electromagnetic boundary conditions.

© 1991 Optical Society of America

Full Article  |  PDF Article
More Like This
Nonlinear evolution of a stimulated Brillouin scattering dynamic grating in a fluid

Bruce S. Masson
J. Opt. Soc. Am. B 8(2) 378-383 (1991)

Effect of perturbations on the widths of narrow morphology-dependent resonances in Mie scattering

H. M. Lai, C. C. Lam, P. T. Leung, and K. Young
J. Opt. Soc. Am. B 8(9) 1962-1973 (1991)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (245)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved